Scholion.ai

Analysis of binary spatial data by quasi-likelihood estimating equations

Pei-Sheng Lin, Murray K. Clayton

The Annals of Statistics · 2005 · Volume 33 · Issue 2

DOI: 10.1214/009053605000000057

Abstract

The goal of this paper is to describe the application of quasi-likelihood estimating equations for spatially correlated binary data. In this paper, a logistic function is used to model the marginal probability of binary responses in terms of parameters of interest. With mild assumptions on the correlations, the Leonov–Shiryaev formula combined with a comparison of characteristic functions can be used to establish asymptotic normality for linear combinations of the binary responses. The consistency and asymptotic normality for quasi-likelihood estimates can then be derived. By modeling spatial correlation with a variogram, we apply these asymptotic results to test independence of two spatially correlated binary outcomes and illustrate the concepts with a well-known example based on data from Lansing Woods. The comparison of generalized estimating equations and the proposed approach is also discussed.

Keywords

62H11, 62H12, estimating equations, Quasi-likelihood functions, spatial data

Enable JavaScript for citation tools and additional paper interactions.